Carolyn (aka MrsCC) says:
I started clomid because my cycles were 40-42 days which reduced the chances I have to get pg.....I was ovulating every cycle, but just wanted to shorten my cycles down so that it didn't take so long.
Sparki however warnes:
Whatever you do, DON'T let them give you Clomid to hyperstimulate you if you have good EW and you know you're ovulating. I let them do that to me, and boy, was I sorry. My OB/GYN, a local fertility expert (no REs in my town) insisted on 3 rounds of 50 mg. Clomid before he would refer me to an RE...first cycle, I had hot flashes and my CM disappeared. I went on strike, but between dr. & DH didn't have a choice and did two more rounds. No CM...then no O at all! Finally finished up on cycle #13, and my CM still wasn't back to normal for #14 (which is why AF is no surprise for me).
I have to see my PCP dr. before I can see the RE I have picked out. He's an hour away, but he has done some studies with CM and he believes he can tell not only if a woman can get pregnant by her CM but whether or not she can sustain a pregnancy.
BonnieB found this interesting web site:
and teylyn found this more interesting web site about Clomid Use and Abuse:
Most women start with 50 mg a day for 5 days...If that isn't working, it will be increased to 100mg, I think it can go up to 200mg a day.
Either days 3 through 7 or 5 through 9.
Carolyn (aka MrsCC) says:
I have experienced hot flashes, tearfulness, sore ovaries, but nothing too uncomfortable at all.
CONSTIPATION! Suffering BIG TIME here. I had no idea it was a side effect. But of course it makes sense, if your CM dries up then your intestinal mucous will too. Anyway, if you haven't started already, I highly suggest you take steps to prevent this. It's very uncomfortable - to say the least. Drink LOTS of water, decaf tea, prune juice, and eating some dried apricots (about 5 a day) will help.
Linda (aka lindavicki) says:
I was put on clomid the first time, because I wasn't ovulating all the time. My doc had run a 7dpo progesterone test & it came back 0.5, so we knew I didn't ovulate that cycle. Consequently, she put me on 50mg of clomid for days 3-7 of my next cycle. Unfortunately, this cycle was really wacky... Took the clomid, started the OPK's on day 10, got a + on day 10, and everyday there after for a total of 8 positives in a row! this was NOT good... I also had u/s on days 10 & 12 that showed some growing follicles, and an u/s on day 17 that showed nothing - zip, nada, nothing there... no sign that I ovulated, either... On day 21 - I started AF again-- so I did not ovulate that cycle, and I have yet to find a doc or anyone who can explain to me exactly what happened here.....
Anyway, after waiting many moons to get an appt. with my new RE, he wanted me to go on clomid again to see if it would work. I told him the troubles of the first time & he had no great points of wisdom either. So, I took clomid (50mg) on days 5-9 -- maybe this made a difference, dunno? and had a perfect cycle!!! Started the OPK's on day 12, got a definite neg on days 12,13, & 14... day 15 the OPK was REALLY close, but still was neg (but not by much!) On day 16, the positive nearly jumped off the stick!! In fact the control line was so light I had to look twice to see it was even there.... a very definite positive. We didn't inseminate this time, since it was an observation cycle.... My progesterone at 7dpo was 25.6 - which is really good - should be over 14 at least to know you ovulated. My LP was 14 days exactly & AF showed up right on time.
I used clomid twice, the first time I was on it 7 months 150 mg. and then went off, they no longer would allow me to take it (only usually let you 6 months and then break from it for 6), anyway the very next month I got pg. They think it was residual.
The second time I was on it and got pregnant 150 mg. again at 7 months of use. But here is my BIG SUGGESTION, the first time I refused to buy the generic serophene, and then the it got expensive so I finally used it for that 7th month and got pregnant. The second time the same thing, and then finally remembered that I had used the serophene so I used it again and got pg. I talked with the pharmacist and he said that this happens quite frequently because there are different innert ingredients that react better with most people. Try it and see if it helps!!!
Ease up on intense exercise. Men who exercise excessively may be reducing their sperm count due to the heat that builds up around the testicles during strenuous exercise.
Wearing boxer shorts rather than briefs will also reduce heat.
Up your C. Low vitamin C levels may cause sperm to clump together, rendering as many as 16 percent of all men infertile.
Check into your antibiotics. Some groups of antibiotics have been shown to affect sperm quality temporarily by decreasing count and motility. These groups are nitrofurans (nitrofurazone or nitrofurantoin) and macrolides (erythromycin).